Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 5, 2014, 4:47 AM CDT for Lincoln County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 4:47 AM CDT (09:47 UTC)
- Expired
- Jun 5, 2014, 5:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS54 KHUN 050947
SVRHUN
TNC103-051015-
/O.NEW.KHUN.SV.W.0039.140605T0947Z-140605T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 AM CDT
* AT 445 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH AND DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEWISBURG TO 16 MILES SOUTHEAST OF MOUNT
PLEASANT TO 11 MILES NORTHWEST OF PULASKI...AND MOVING SOUTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERSBURG...HOWELL...BELLEVILLE...BOONSHILL...DELLROSE AND MCBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3530 8652 3515 8668 3509 8683 3526 8683
3525 8675 3531 8668 3533 8660 3535 8660
TIME...MOT...LOC 0945Z 309DEG 34KT 3547 8687 3538 8700 3532 8715
$$
KTWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:43 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 12:43 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1243 AM CDT THU JUN 5 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 1024 PM CDT WED JUN 4 2014/ A SURFACE LOW PRESSURE IS UP IN OHIO WITH A COLD FRONT TRAILING BACK OFF TO THE SOUTHWEST. TO THE SOUTH OF THE COLD FRONT IN KY...AN MCS IS DRIFTING SOUTHEAST. THE COMPLEX IS WHERE THE 850MB CONVERGENCE IS ALONG WITH THE BEST AMOUNT OF MOISTURE TRANSPORT...CAPE AND SHEAR. WITH CONDITIONS NOT AS FAVORABLE MOVING SOUTH TOWARDS OUR AREA...LOOKING FOR THE MCS TO WEAKEN. A FEW STRONG STORMS CANNOT BE RULED OUT. AS IT DRAWS CLOSER...ANY OUTFLOW BOUNDARIES COULD POP UP A FEW SHOWERS/THUNDERSTORMS AS WELL. EXACT TIMING OF THE SYSTEM IS CHALLENGING SINCE IT HAS BEEN MOVING SLOWER THAN EXPECTED. THE NAM WANTED TO HAVE IT AT OUR DOORSTEP BY MIDNIGHT WHILE THE GFS WAS ONTO SOMETHING WITH SLOWING THE TIMING DOWN. RIGHT NOW LOOKING FOR SOUTHERN MIDDLE TN TO SEE SHOWERS/THUNDERSTORMS AROUND 2-4AM AND NORTH AL SHORTLY THEREAFTER. AS FOR THE FORECAST GRIDS...RAISED POPS TO AROUND 50 PERCENT IN SOUTHERN MIDDLE TN AND 30 TO 40 PERCENT EVERYWHERE ELSE AFTER MIDNIGHT TO ACCOUNT FOR THE RADAR TRENDS AND THE APPROACHING MCS. OTHERWISE NO OTHER MAJOR CHANGES WERE MADE TO THE FORECAST TONIGHT. JMS && .AVIATION... FOR 06Z TAFS... THE THUNDERSTORM COMPLEX CURRENTLY IN NORTH CENTRAL TN WILL MAKE ITS WAY INTO N AL AROUND 05/08Z. THIS LINE HAS BEEN WEAKENING OVERALL OVER THE LAST HOUR...AND MODELS FOREAST THIS LINE TO BREAK UP AS IT PUSHES INTO NORTHERN ALABAMA. HOWEVER...LIKELY NOT BEFORE -TSRA AFFECT BOTH TERMINALS BETWEEN 05/08Z AND 05/10Z. THIS COULD BRING AT LEAST SOME MVFR CIGS TO THE TERMINALS DURING THAT PERIOD. VFR CONDITIONS SHOULD RETURN AFTER 05/10Z...BUT WILL NEED TO MONITOR STORM TRENDS TO SEE IF THEY FALL APART EARLIER THAN EXPECTED. ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON...BUT IF CLOUD COVER STABILIZES THE ATMOSPHERE...ONLY SHOWERS MAY BE POSSIBLE. THEREFORE INCLUDED VCSH FROM 05/18Z TO 05/21Z. KTW && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 4, 6:46 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 646 PM CDT WED JUN 4 2014 ALZ001>010-016-TNZ076-096-097-051000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 646 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A BAND OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO SOUTHERN MIDDLE TENNESSEE AFTER MIDNIGHT AND AFTER 2 AM ACROSS PORTIONS OF NORTH ALABAMA. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS IN SOUTHERN TENNESSEE AND POSSIBLY INTO FAR NORTHERN ALABAMA. A WEAKENING TREND MAY OCCUR AND SOME LOCATIONS MAY NOT EXPERIENCE THUNDERSTORMS SOUTH OF THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ACTIVE WEATHER PATTERN WILL EXIST ON THURSDAY AND FRIDAY...WITH SEVERAL DISTURBANCES MOVING SOUTHEASTWARD THROUGH THE REGION. THESE WILL PRODUCE THUNDERSTORMS AT VARIOUS TIMES DURING THIS PERIOD. CONDITIONS WILL BE FAVORABLE FOR STRONG THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE. THE PRIMARY THREATS FROM SEVERE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE ACTIVE PATTERN IS EXPECTED TO SUBSIDE FROM SATURDAY THROUGH TUESDAY...AS A RIDGE OF HIGH PRESSURE MOVES CLOSER TO THE FORECAST AREA. THIS WILL TRANSLATE TO A LOWER CHANCE OF MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY REQUESTED THURSDAY AND FRIDAY.
In the hours before
Special weather statement, Jun 5, 1:52 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
152 AM CDT THU JUN 5 2014
TNZ076-096-050730-
MOORE TN-LINCOLN TN-
152 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN UNTIL
230 AM CDT...
AT 144 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS NEAR LEWISBURG...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...HOWELL...BOONSHILL...
BELLEVILLE...CAMARGO...BOONEVILLE...MULBERRY AND SKINEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3541 8625 3539 8628 3537 8626 3537 8628
3536 8626 3518 8639 3505 8667 3508 8683
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0644Z 311DEG 33KT 3551 8684
KTWSpecial weather statement, Jun 5, 2:57 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
257 AM CDT THU JUN 5 2014
ALZ009-TNZ076-096-097-050830-
JACKSON AL-MOORE TN-FRANKLIN TN-LINCOLN TN-
257 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
SOUTHEASTERN MOORE...SOUTHWESTERN FRANKLIN AND SOUTHEASTERN LINCOLN
UNTIL 330 AM CDT...
AT 255 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTLAND...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTLAND...HYTOP...MAXWELL...PRINCETON...JERICHO...ESTILLFORK...
HURDLOW...BEANS CREEK...FRANCISCO AND MARBLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3500 8596 3481 8624 3494 8631 3495 8629
3492 8627 3493 8626 3494 8626 3498 8631
3499 8631 3499 8634 3519 8645 3521 8630
TIME...MOT...LOC 0755Z 315DEG 27KT 3509 8628
KTWLocal storm report, Jun 5, 4:20 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 1 SSE CHESTNUT RIDGE 35.33N 86.53W
06/05/2014 LINCOLN TN 911 CALL CENTER
A TREE WAS REPORTED DOWN ON HIGHWAY 129 NEAR HIGHWAY 231.
&&
KWEBERLocal storm report, Jun 5, 4:24 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
424 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 1 ESE CHESTNUT RIDGE 35.33N 86.52W
06/05/2014 MOORE TN 911 CALL CENTER
A TREE WAS REPORTED DOWN ON BARTLETT HOLLOW ROAD.
&&
KWEBERLocal storm report, Jun 5, 4:35 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
435 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND DMG 1 NNE CHESTNUT RIDGE 35.35N 86.53W
06/05/2014 MOORE TN 911 CALL CENTER
2 TREES WERE BLOWN DOWN ON HIMES ROAD NEAR HIGHWAY 231.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:52 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 38 min |
| Jun 5, 2:02 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 28 min |
| Jun 5, 2:29 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 21 min |
| Jun 5, 2:57 AM CDT | Special Weather Statement | HUN | Franklin | 33 min |
| Jun 5, 5:20 AM CDT | Special Weather Statement | HUN | Lincoln | 25 min |
| Jun 5, 7:13 AM CDT | Special Weather Statement | HUN | Giles | 32 min |
| Jun 5, 3:06 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 39 min |
| Jun 5, 3:48 PM CDT | Special Weather Statement | HUN | Lincoln | 27 min |
| Jun 5, 4:37 PM CDT | Special Weather Statement | HUN | Lincoln | 23 min |
| Jun 5, 4:56 PM CDT | Special Weather Statement | HUN | Franklin, Lincoln | 49 min |
| Jun 5, 5:27 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 33 min |
| Jun 5, 5:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.